I have been taking Singulair and Zyrtec since February of 08. Before this I had been using Albuterol inhaler. I have been to my Doctor numerous times about this. I have had X-rays, and lung scan done. And recently it seems that my allergy medicine is not lasting as long as it use to. I take 1 Zyrtec 10 mg pill a day and 1 Singulair pill a day. I do not use anything else on a regular basis. Is it possible that the medicines aren't as effective, cause I have been taking them so long?
I can tell when they are wearing off, as I will start coughing and weezing. My throat feels like it is constricting, and it gets hard to breath. I keep hoping it will go away. I have never had allergy problems before, and they didn't start until February.
decrease in the effectiveness of the medicine is a distinct possibility. this may be due to continued usage of the same drug for some time. the dosage may also be a cause whereby the dosage of the medicine may not be adequate according to the weight and built of the person.
this may be corrected by using some other anti-allergic medicine for the time being as there are many options available and you may find similar effectiveness in some of them.
one way to prevent this condition is something called as "drug holiday", whereby the doctors stop the medication for a short period of time during the stable period of a patients condition, so as to enable the receptors of that drug to "recharge".
hope this helped and let us know if you need any more help.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.